MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass
Model Number 106015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Fall (1848); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891)
Date of Event 08/25/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away due subdural hemorrhage after a fall at home.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6) and the reported events and patient outcome could not be conclusively established through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the account.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the ifu can be found on the eifu page of the abbott website.The heartmate ii lvas ifu is currently available.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including bleeding and death, that may be associated with the use of the heartmate ii left ventricular assist system.Section 6, under ¿anticoagulation," provides the recommended anticoagulation regimen, including international normalized ratio (inr) range, as well as suggested anticoagulation modifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50747592
Report Number2916596-2026-2919538
Device Sequence Number10309222
Product Code DSQ
UDI-Device Identifier00813024011224
UDI-Public(01)00813024011224(17)191130
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2019
Device Model Number106015
Device Catalogue Number106015
Device Lot Number5844402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date09/13/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexMale
Patient Weight182 LB